Tarceva 150 mgs.

36 Posts | Page(s): 1 2 3 4  Next 

Tarceva 150 mgs.

by schuckers on Fri Sep 13, 2013 06:03 AM

Quote | Reply

Hi,

I have stage 4 lung cancer, adenocarcinoma.  Tomorrow I start

taking Tarceva 150 mgs.

Can anone advise me on ANYTHING!!!!!  I don't know what I

can eat, or even if I want to.  What about the side effects, I

have read they are pretty awful.  I'll take anyone suggestions.  Thank you!!

RE: Tarceva 150 mgs.

by lyndab on Wed Sep 18, 2013 11:25 PM

Quote | Reply

My sister has been taking Tarceva for 3 years...While I see where some have side effects bad enough to quit, she has managed hers well...mostly a skin rash which is helped by antibiotics and creams, sometimes sores  in her mouth that are tolerable. The worst has been extreme tiredness which means taking it easy. As  for food, stay away from sugar!!!

RE: Tarceva 150 mgs.

by KimmieAnne on Wed Sep 25, 2013 01:52 PM

Quote | Reply

Hello, Schuckers!

I am Kimmie Anne and have Stage 4 nsclc diagnosed in 2003 and given two - three years to live.  I have been on Tarceva 150 mg for the past seven (7) years and it is saving my life.  At first I had a couple of freaky side effects, but they went away within the first three months.

Don't eat any grapefruit or drink any grapefruit juice as indicated in the medication instructions.

Don't get discouraged if you have a couple of side effects as my oncologist tells me this is a good sign that you should be able to handle the medication.

Take your Tarceva EVERY DAY at the SAME TIME. 

Eat and enjoy the foods you love.  Just be sensible about your intake of anything.

Blessings to you always.

RE: Tarceva 150 mgs.

by schuckers on Wed Sep 25, 2013 05:11 PM

Quote | Reply

Hi KimmieAnne,

Did it stop the growth or spread of it, or did it shrink it?

I've got the rash, mostly on my face, then also on my neck

and chest alittle.  What were the freadiy side effects you had?

Does the rash gradually go away?

Thanks so much for your reply, I greatly appreciate it!!!!

schuckers

RE: Tarceva 150 mgs.

by KimmieAnne on Wed Sep 25, 2013 05:16 PM

Quote | Reply

My cancer metastisized in my left lung lining.  The metastisized scaring has actually gotten smaller.

I had fungal infections in my belly button and a couple of other places.  Some folks that experience the rash are prescribed antibiotics.  Mine went away on its own in the first couple of months.

I do get tired, but heck, who doesn't?

Be sure to follow the directions and take Tarceva on an empty stomach and then wait an hour to eat OR eat first then wait TWO hours to take Tarceva.

You will do well on Tarceva.  It is a miracle for me.

RE: Tarceva 150 mgs.

by Iamstillhere on Sat Sep 28, 2013 09:07 AM

Quote | Reply

HELLO...

I TOO HAVE STAGE 4 LUNG CANCER WHICH METASTASIZED TO MY HIP. BUT THE TARCEVA WORKS. I STARTED ONE YEAR AGO. GO TO SIDE AFFECT OF TARCEVA THERE IS MY DISCUSSION AND OTHERS.

ONLY THING YOU CAN'T HAVE IS GRAPEFRUITS.

SARALEE

RE: Tarceva 150 mgs.

by schuckers on Sat Sep 28, 2013 04:13 PM

Quote | Reply

Thank you everyone who responded......I greatly appreciate

any help I can get.  Going in for a PET/CTscan Tuesday.

Thanks again and you are in my prayers.

 

schuckers

RE: Tarceva 150 mgs.

by KimmieAnne on Wed Oct 02, 2013 07:07 PM

Quote | Reply

How did your PET/CT scans go?  I have been thinking about you, schuckers.

RE: Tarceva 150 mgs.

by schuckers on Wed Oct 02, 2013 07:34 PM

Quote | Reply

Hi KimmieAnne,

Thank you for thinking of me.  I had the scans yesterday, so

I won't know the results right away.  Unless he gets them

and e-mails me.  I have an appt. with my onc on the 11th.

How are you doing?  Got cha in my prayers, everyone that

has this wrotten disease are in my prayers.

RE: Tarceva 150 mgs.

by KimmieAnne on Wed Oct 02, 2013 07:43 PM

Quote | Reply

I am fortunate that my PET scan person lets me peek at the xray before the doctor sees it.  He usually gives me a wink if all looks good (and so far he has been right!).

I am now getting a chest x-ray once every 6 months because I have had so many PET/CT scans.  My doctor doesn't want me to be exposed to any more radiation than necessary.

In spite of this disease, Life is Good.  Things could be worse.  I used to think that I could get hit by a bus on my way home from a chemo treatment.  Wouldn't that be crazy?

Our family motto has always been "Live Life.  Have Fun.  Don't Hurt Anyone."  Why change it now?  I am truly grateful for each minute of each hour of each day.

Keeping you in my prayers and I'll check back with you on the 11th.

36 Posts | Page(s): 1 2 3 4  Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.